MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801068
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the silicon adhesion is coming off onto the plastic backing.The product has not been submitted to a customer or used on a patient.
 
Additional Manufacturer Narrative
H3, h6.We have now concluded our investigation for the complaint received.The device used in treatment has not been returned for evaluation.The photo provided confirms a relationship between the device and the reported event.Silicone remained on the carrier paper reducing adhesion.Potential factors that can contribute to the reported event include the wound contact layer raw material quality issue.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file contains further instances of the reported event, currently being monitored, with actions being taken to reduce further instances.However, this investigation is now complete with no further action deemed necessary at this stage.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
H10: it was identified that this event should be re-evaluated for mdr reporting.It is stated that the silicon adhesion of an allevyn life l 15.4x15.4 ctn10 is coming off onto the plastic backing, the product was not submitted to a customer or used on a patient.Therefore, if the device malfunction were to recur, it would not be likely to cause or contribute to a death or serious injury.H3, h6: the device was returned and evaluated, establishing a relationship between the device and the event reported.A visual inspection confirmed silicone offset to the carrier.The functional evaluation confirmed that the dressing had reduced adherence due to lack of silicone.The root cause is identified as a component failure, the wound contact layer within dressings can be affected by storage temperature fluctuations as detailed in the ifu.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the event, which provides details of the conditions in which the device should be stored.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.The manufacturing process was reviewed and observed no manufacturing deficiencies.Silicone adhesive can be affected by storage temperature fluctuations.A complaint history review revealed a small number of similar events with no manufacturing problems observed.A risk management review concluded that the alleged failure mode and any associated harm has been anticipated within the risk file, with no updates required.Corrective action has identified that no process concerns have been observed, the action is in place relating to the silicone adhesion to the carrier paper.This investigation is now complete with no further action deemed necessary at this stage.Smith and nephew will continue to monitor for any adverse trends relating to this product range.Additional information: d4 (expiration date), d8/d9, h4 corrected data: g2.

Brand Name
ALLEVYN LIFE M 12.9X12.9 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10987542
Report Number8043484-2020-04159
Device Sequence Number14249717
Product Code NAD
UDI-Device Identifier05000223481421
UDI-Public05000223481421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model Number66801068
Device Catalogue Number66801306
Device Lot Number202024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer01/06/2021
09/01/2023
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/08/2021
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown